New York, 2004Lightning Strike in New York, July 15, 2004
July 15, 2004 · NWS ALY · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 15, 2:10 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 15, 2:10 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY, NY
310 PM EDT THU JUL 15 2004
.SYNOPSIS...VERTICAL STACKED SYSTEM OVER THE NORTHEASTERN UNITED
STATES WILL OPEN TONIGHT AND LIFT NORTHEAST INTO CANADA FRIDAY.
HOWEVER...LONG WAVE TROF WILL REMAIN OVER THE REGION THROUGH NEXT
WEEK.
&&
.SHORT TERM (TONIGHT AND FRIDAY)...SYSTEM WILL GRADUALLY LIFT TO
NORTHEAST AS IT OPENS. TODAYS CONVECTION STARTED POPPING LATE THIS
MORNING WITH DIURNAL HEATING. THE BEST CHANCES WILL BE INTO THIS
EVENING AND ACROSS NORTH COUNTRY WHERE ISOLATED THUNDERSTORMS ARE
POSSIBLE.
&&
.LONG TERM FORECAST (FRIDAY NIGHT THROUGH THURSDAY)...CONVECTION
FRIDAY WILL DISSIPATE AFTER SUNSET AND WITH LOSS SUPPORT. SCATTERED
CONVECTION SHOULD BE TRIGGERED AGAIN ON SATURDAY WITH DIURNAL
HEATING AS STILL HAVE COLD AIR ALOFT -12C AT 500 MB. ANOTHER SHORT
WAVE ROTATES THROUGH MAIN TROF ACROSS THE OHIO VALLEY. SURFACE LOW
FORMS OVER SOUTHEAST STATES AND IS PROGGED TO MOVE TO THE MID
ATLANTIC COAST OVER WEEKEND...NOT SUMMER-LIKE. EMCWF MODEL PICKED UP
ON THIS WED. GFS CLOSES SYSTEM OFF UP THROUGH 700 MB ON SATURDAY
WHICH WILL SLOW IT DOWN. BULK OF RAIN FALLS JUST OFF COAST SUNDAY.
MODELS INDICATE SYSTEM OPENS SUNDAY NIGHT THEN GETS ABSORBED BY LONG
WAVE TROF WHICH WILL CONTINUE TO PLAGUE REGION. AT THIS TIME BEST
CHANCE OF DRY WEATHER APPEARS TO BE TUESDAY NIGHT INTO THURSDAY.
&&
.AVIATION...CONDITIONS WILL BE HIGHLY VARIABLE ESPECIALLY THIS
EVENING WITH VFR ALTERNATING WITH MVFR AND OCCASIONAL IFR DUE TO
SHOWERS AND FOG. CLOUD BASES WILL GENERALLY BE 2500 TO 3500 FT MSL.
VISIBILITY IS LIKELY TO DETERIORATE TO BETWEEN 3 AND 5 MILES OVER
NIGHT. CONDITIONS WILL IMPROVE TWO TO THREE HOURS AFTER SUNRISE
FRIDAY...BUT AGAIN WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP ESPECIALLY IN THE AFTERNOON. WINDS WILL GENERALLY BE
FROM THE SOUTHWEST.
&&
.HYDROLOGY...HEAVY RAINS FELL ACROSS MUCH OF THE CAPITAL REGION
LAST NIGHT...WITH AMOUNTS GENERALLY BETWEEN 1 AND 2 INCHES. THE
POTENTIAL CONTINUES FOR LOCALLY HEAVY DOWNPOURS OF 0.5 TO 1.5 INCHES
IN A 1 TO 2 HOUR PERIOD. THIS WILL RESULT IN WIDESPREAD FLOODING OF
ROADS AND OTHER PAVED AREAS WHICH SHOULD QUICKLY SUBSIDE ONCE THE
RAIN TAPERS OFF. SHARP WITHIN-BANKS RISES WILL OCCUR ON STREAMS BUT
LARGER RIVERS WILL ONLY BE SLIGHTLY AFFECTED.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
VT...NONE.
MA...NONE.
CT...NONE.
&&
SHORT/LONG TERM...IAA
AVIATION/HYDRO...RCK
Hazardous weather outlook, Jul 15, 3:03 AM EST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
403 AM EDT THU JUL 15 2004
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-161100-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN
NEW ENGLAND.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Lightning, Montgomery
- When
- July 15, 3:30 PM EST
- Where
- Montgomery County, Amsterdam
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.902, -74.440 (the zone’s center; the record gives no point)
Lightning strikes in Amsterdam brought down several trees, one of which fell onto and destroyed a fence.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in North Carolina, July 15, 20041 death · $1,000 · 1 event
- Tornadoes and Hail in Nebraska, July 15, 2004$115,000 · F1 · 14 events
- Hail and Damaging Winds in Alabama, July 15, 2004$516,000 · 55 kt wind · 6 events
- Hail and Damaging Wind in Nebraska, July 15, 2004$360,000 · 1 in hail · 3 events
- Damaging Wind and Lightning Strike in Georgia, July 15, 2004$30,000 · 55 kt wind · 2 events
- Hail and Damaging Winds in Mississippi, July 15, 2004$20,000 · 1 in hail · 10 events
- Hail in Utah, July 15, 2004$30,000 · 1.25 in hail · 1 event
- Flash Flood in Utah, July 15, 2004$30,000 · 1 event
- Damaging Wind in Georgia, July 15, 2004$30,000 · 55 kt wind · 1 event
- Damaging Wind in Georgia, July 15, 2004$30,000 · 50 kt wind · 1 event
- Lightning Strike in Florida, July 15, 2004$25,000 · 1 event
- Hail and Damaging Winds in Georgia, July 15, 2004$17,000 · 1.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412935.